A case of propylthiouracil-induced antineutrophilic cytoplasmic antibody-positive vasculitis successfully treated with radioactive iodine

  • C. Bes | cemalbes@hotmail.com Department of Rheumatology, Bakırköy Dr. Sadi Konuk Training and Research Hospital, Turkey.
  • O. Dikbaş Department of Endocrinology and Metabolism, Faculty of Medicine, Abant Izzet Baysal University, Turkey.
  • E. Keskin Department of Internal Medicine, Bakırköy Dr. Sadi Konuk Training and Research Hospital, Turkey.
  • Ö. Kaptanoğulları Department of Nephrology, Bakırköy Dr. Sadi Konuk Training and Research Hospital, Turkey.
  • M. Soy Department of Rheumatology, Hisar Intercontinental Hospital, Turkey.

Abstract

Antineutrophilic cytoplasmic antibody (ANCA) associated vasculitis is one of the rare complications of propylthiouracil treatment. Having a variable clinical spectrum, it may be presented with both skin limited vasculitis and life-threatening systemic vasculitis. In this study, we present a case that developed ANCA-positive vasculitis with skin and kidney involvement (hematuria and proteinuria) six months after propylthiouracil treatment was initiated for toxic nodular goiter. Proteinuria recovered dramatically subsequent to radioactive iodine treatment following ceasing the drug.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.
Published
2013-07-24
Info
Issue
Section
Case Reports
Keywords:
Propylthiouracil, Antineutrophilic cytoplasmic antibody (ANCA), Radioactive iodine.
Statistics
  • Abstract views: 2301

  • PDF: 438
How to Cite
Bes, C., Dikbaş, O., Keskin, E., Kaptanoğulları, Ö., & Soy, M. (2013). A case of propylthiouracil-induced antineutrophilic cytoplasmic antibody-positive vasculitis successfully treated with radioactive iodine. Reumatismo, 65(3), 131-133. https://doi.org/10.4081/reumatismo.2013.131